MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Model Number FEM14080
Medical Device Problem Codes Positioning Failure (1158); Material Perforation (2205)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant was unable to provide any further patient or procedural details to bard.
 
Event or Problem Description
It was reported that during a stenting procedure for treatment of a pre-dilated central stenosis in a left upper arm a/v graft via access through the brachiocephalic vein, the endovascular stent graft could not be deployed.Upon removal of the delivery system, two metal stent struts were observed exiting out of the side of the delivery system sheath.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.The stent graft delivery system was returned for evaluation.Based on the evaluation completed, the reported impossibility to deploy the stent graft was confirmed.The stent graft was found loaded in the system; two struts of the stent graft were found to have perforated the distal tip of the outer sheath, which made a stent graft deployment impossible.No indication for manufacturing related cause was found.Potential factors which may have contributed to the reported issue have been considered.Therefore previous investigations of similar complaints have been reviewed.The evaluation of the sample returned showed that the stent graft could not be deployed due to stent graft struts perforating the distal outer sheath of the delivery system.This may have been associated with difficult anatomic conditions or challenging placement site, which led to increased friction and subsequent damage of the outer sheath.In this case it was reported that the proximal end of the stent graft was placed in a straight section of the lumen prior to the attempt of the stent graft deployment.Use of inappropriate accessories may be a contributing factor for an alleged damage of the tip of the delivery system during advancement and a subsequent perforation.In this case a stiff guidewire but no introducer sheath were used during the attempt to deploy the stent graft.Insufficient flushing of the device prior to use may have been another contributing factor for increased friction forces and a subsequent damage of the device.Reportedly, the delivery system was flushed prior to use.Based on the information available and the evaluation of the sample returned, a definite root cause for the reported event could not be determined.The ifu states: "if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device." regarding the anatomy of the placement site the ifu states: "the safety and effectiveness of the device when placed across a tight bend (.) has not been evaluated.Prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure." regarding the use of accessories the ifu states: "materials required for the fluency® plus endovascular stent graft procedure: (.) introducer sheath with appropriate inner diameter (.)".Furthermore, the ifu states: "do not kink the delivery catheter or use excessive force during delivery to the target lesion." and "prior to loading the endovascular system over a guide wire, both ports must be flushed with sterile saline (¿).Flushing these lumens will also facilitate stent graft deployment." (b)(4).
 
Event or Problem Description

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key6653174
Report Number9681442-2017-00201
Device Sequence Number13740631
Product Code PFV
UDI-Device Identifier04049519008707
UDI-Public(01)04049519008707(17)191209(10)ANAZ1745
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/09/2019
Device Model NumberFEM14080
Device Catalogue NumberFEM14080
Device Lot NumberANAZ1745
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2017
Initial Date Received by Manufacturer 05/24/2017
Supplement Date Received by Manufacturer05/24/2017
Initial Report FDA Received Date06/20/2017
Supplement Report FDA Received Date08/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1